Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 14, NWS Northern Indiana

March 1, 2011

NWS Northern Indiana issued this small craft advisory at Mar 1, 2011, 11:22 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 11:22 PM EST (04:22 UTC)
Expired
Mar 2, 2011, 10:06 PM EST
In force
23 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WHUS73 KIWX 020422
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EST TUE MAR 1 2011

LMZ043-046-021230-
/O.NEW.KIWX.SC.Y.0014.110302T0422Z-110302T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1122 PM EST TUE MAR 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST
WEDNESDAY. 

* WINDS: 15 TO 25 KNOTS WITH HIGHER GUSTS POSSIBLE.

* WAVES: BUILDING TO 4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
821 
WHUS73 KIWX 020846
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EST WED MAR 2 2011

LMZ043-046-021700-
/O.EXT.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
346 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: 15 TO 25 KNOTS WITH HIGHER GUSTS POSSIBLE.

* WAVES: BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
042 
WHUS73 KIWX 021515
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 AM EST WED MAR 2 2011

LMZ043-046-022315-
/O.CON.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: 10 TO 20 KNOTS DIMINISHING THROUGH THIS EVENING.

* WAVES: WAVES WILL SUBSIDE TO LESS THAN 4 FEET BY LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 
WHUS73 KIWX 022035
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EST WED MAR 2 2011

LMZ043-046-030400-
/O.CON.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: WINDS WILL DIMINISH TO 5 TO 10 KNOTS BY LATE EVENING. 

* WAVES: WAVES WILL SUBSIDE TO 1 TO 3 FEET BY LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
479 
WHUS73 KIWX 030306
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EST WED MAR 2 2011

LMZ043-046-030415-
/O.CAN.KIWX.SC.Y.0014.000000T0000Z-110303T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1006 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 6:10 PM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Mar 1, 6:10 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST TUE MAR 1 2011

.AVIATION...
COLD FRONT OVER WI/IA THIS AFTN WILL MOVE ACROSS NRN INDIANA
TONIGHT. DRY AIRMASS ALONG/AHEAD OF FRONTAL BOUNDARY WILL RESULT
IN JUST PATCHY MID/HIGH CLOUDS CONTG OVER THE TERMINALS THROUGH
THIS EVE AND A DRY FROPA LATE TONIGHT. STRATO CU WITH MVFR CIGS
OVER WRN MN/NW IA BEHIND THE FRONT IS EXPECTED TO MOVE SEWD ACROSS
NRN INDIANA WED MORNING... WITH SKIES CLEARING IN THE AFTN AS
RIDGE BUILDS INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 258 PM EST TUE MAR 1 2011/

SHORT TERM...

TONIGHT THROUGH WEDNESDAY NIGHT

QUIET WX EXPECTED IN THE SHORT TERM AS SFC RIDGING MOVES EAST OF THE
REGION. LOW PRESSURE TRACKING EAST FROM ONTARIO INTO QUEBEC THIS
AFTERNOON AND EVENING WILL DROP A COLD FRONT SOUTHEAST THROUGH THE
GREAT LAKES TONIGHT INTO THE THE OHIO VALLEY TOMORROW MORNING.
CURRENT TIMING OF THE FROPA THRU THE CWA FORECAST BETWEEN 09Z TO
12Z. CONDITIONS WILL REMAIN DRY WITH THE FROPA WITH LACK OF DEEP
MOISTURE.

MODELS KEYING IN ON LOW LEVEL MOISTURE ALONG AND BEHIND THE FRONT
WITH POSSIBLE STRATOCU DECK DEVELOPING SOUTHWARD INTO THE AREA
TOMORROW MORNING. MODELS MAY BE A TAD OVERDONE WITH REGARDS TO BKN
OR OVC...SO WILL TAKE A CONSERVATIVE APPROACH TO CLOUD COVER IN
GRIDS WITH AFTERNOON MIXING ALLOWING FOR PARTLY CLOUDY SKIES.
TRENDED COOLER WITH TEMPERATURES TOMORROW AND TOMORROW NIGHT AS
COOLER HIGH PRESSURE SLIDES SOUTHEAST FROM WESTERN CANADA INTO THE
NORTHERN TIER AND GREAT LAKES REGION BEHIND THE FRONT.

&&

LONG TERM...

THURSDAY THROUGH TUESDAY

MODEL CONCERNS CONTINUE TO RAMP UP FOR THE LONG TERM
PERIOD...ESPECIALLY WITH NEXT LARGER SYSTEM MOVING IN FRI/FRI NGT.

WARMER AIR WILL BEGIN TO ARRIVE IN THE LOW LEVELS AT THE START OF
THE PERIOD. WEAK LIFT RESULTING FROM THIS INCREASINGLY WARMER AND
MOISTER AIR WILL ALLOW FOR AT LEAST A CHANCE OF PRECIP THURS NGT
INTO FRI AS THE MAIN TROUGH BEGINS TO TAKE SHAPE ACROSS THE WESTERN
STATES. FEW CHANGES MADE TO THIS TIME FRAME DUE TO LACK OF DEEPER
MSTR.

GREATER PERIOD OF CONCERN LIES STARTING FRI NGT AND INTO MUCH OF THE
UPCOMING WEEKEND. NEW RUNS OF THE GFS HAVE BEGUN TO TREND A BIT MORE
SE TOWARDS THE PREV ECMWF SOLUTION. THIS STILL WILL RESULT IN A
INCREASINGLY LIKELY CHANCE FOR RAIN AND POSSIBLY SOME THUNDER FRI
NGT INTO SATURDAY AS FIRST WAVE MOVES ACROSS THE FORECAST AREA. HAVE
EXPANDED LIKELY POPS TO ALL DAY SATURDAY DURING MOST FAVORABLE TIME
OF RAINFALL FOR THE AREA. QPF AMOUNTS COULD BE ON THE HIGHER SIDE
AGAIN...THREE QUARTERS OF AN INCH TO MORE THAN AN INCH AND A HALF
AGAIN. SOME INDICATIONS THIS COULD OCCUR MORE OVER NW PARTS OF THE
AREA WHERE RIVERS MAY BE ABLE TO TAKE JUST A BIT MORE. RIGHT NOW NOT
GETTING FANCY WITH TRENDS WITH ADDITIONAL HYDRO ISSUES LIKELY.

GFS CONTINUES WITH A PROGRESSIVE TREND OF THE SYSTEM WITH ALL PRECIP
CUTTING OFF BY SAT NGT. ECMWF AND GEM LEAN AGAINST WITH 500 TROUGH
DIGGING AND BECOMING NEGATIVELY TILTED. ANOTHER LOW WILL DEVELOP IN
RESPONSE TO THE DIGGING TROUGH AND UPPER LEVEL ENERGY. THIS LOW MAY
HAVE A FURTHER SOUTHEAST TRACK WITH COLDER AIR MOVING IN ON THE
NORTH SIDE OF IT. IF THIS WERE TO COME TOGETHER...A DEFORMATION BAND
OF SNOW COULD TAKE SHAPE FOR SAT NGT INTO SUNDAY BRINGING MORE
ISSUES. NO CHANGES MADE OTHER THAN TO INCREASE POPS TO HIGH CHC SAT
NGT AND INTRODUCE LOW CHC POPS SUNDAY. CHANGES ARE LIKELY OVER THE
NEXT COUPLE OF DAYS AS MODELS HOPEFULLY GET A BETTER HANDLE ON THE
SETUP.

BEYOND THIS TIME FRAME...FEW DAYS TO CATCH OUR BREATHS LOOKS TO BE
ON TRACK. TEMPS SHOULD BE IN THE 30S TO NEAR 40S. NEXT SYSTEM TO
WATCH IS CURRENTLY OUTSIDE FORECAST WINDOW BUT WILL NEED TO BE
MONITORED AS WELL WITH LIKELY IMPACT ON THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...NG
LONG TERM...FISHER
AVIATION...JT
Hazardous weather outlook, Mar 1, 4:10 AM EST, 19 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 AM EST TUE MAR 1 2011

INZ003>009-012>016-020-022-MIZ077>081-020915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
410 AM EST TUE MAR 1 2011 /310 AM CST TUE MAR 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR FREEZING RAIN ALONG AND NORTH OF THE
INDIANA TOLL ROAD THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ017-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-020915-
WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
410 AM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MANY RIVERS IN THE AREA REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING WILL LIKELY PERSIST ON SOME RIVERS IN THE AREA THIS WEEK.
PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-020915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 AM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS SMALL CRAFT CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:39 AM ESTRiver Flood WarningIWXAllen, DeKalb11 days
Mar 2, 10:39 AM ESTRiver Flood WarningIWXWilliams7 days

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.